Czechoslovak Mathematical Journal, Vol. 69, No. 1, pp. 87-92, 2019

Note on strongly nil clean elements in rings

Aleksandra Kostić, Zoran Z. Petrović, Zoran S. Pucanović, Maja Roslavcev

Received April 10, 2017.   Published online June 22, 2018.

Abstract:  Let $R$ be an associative unital ring and let $a\in R$ be a strongly nil clean element. We introduce a new idea for examining the properties of these elements. This approach allows us to generalize some results on nil clean and strongly nil clean rings. Also, using this technique many previous proofs can be significantly shortened. Some shorter proofs concerning nil clean elements in rings in general, and in matrix rings in particular, are presented, together with some generalizations of these results.
Keywords:  nilpotent element; nil clean element
Classification MSC:  13B25, 15B33, 16U99
DOI:  10.21136/CMJ.2018.0167-17

[1] H. Chen: Some strongly nil clean matrices over local rings. Bull. Korean Math. Soc. 48 (2011), 759-767. DOI 10.4134/BKMS.2011.48.4.759 | MR 2848142 | Zbl 1233.16022
[2] H. Chen: Strongly nil clean matrices over $R[x]/(x^2-1)$. Bull. Korean Math. Soc. 49 (2012), 589-599. DOI 10.4134/BKMS.2012.49.3.589 | MR 2963422 | Zbl 1248.15012
[3] H. Chen: On strongly nil clean matrices. Commun. Algebra 41 (2013), 1074-1086. DOI 10.1080/00927872.2011.637265 | MR 3037180 | Zbl 1286.16025
[4] H. Chen, M. Sheibani: On strongly nil clean rings. Commun. Algebra 45 (2017), 1719-1726. DOI 10.1080/00927872.2016.1222411 | MR 3576689 | Zbl 06715289
[5] A. J. Diesl: Nil clean rings. J. Algebra 383 (2013), 197-211. DOI 10.1016/j.jalgebra.2013.02.020 | MR 3037975 | Zbl 1296.16016
[6] Y. Hirano, H. Tominaga, A. Yaqub: On rings in which every element is uniquely expressible as a sum of a nilpotent element and a certain potent element. Math. J. Okayama Univ. 30 (1988), 33-40. MR 0976729 | Zbl 0665.16016
[7] T. Koşan, Z. Wang, Y. Zhou: Nil-clean and strongly nil-clean rings. J. Pure Appl. Algebra 220 (2016), 633-646. DOI 10.1016/j.jpaa.2015.07.009 | MR 3399382 | Zbl 1335.16026
[8] J. Šter: Rings in which nilpotents form a subring. Carpathian J. Math. 32 (2016), 251-258. MR 3587893

Affiliations:   Aleksandra Kostić, Zoran Z. Petrović, Maja Roslavcev, Faculty of Mathematics, University of Belgrade, Studentski trg 16, 11000 Belgrade, Serbia, e-mail:,,; Zoran S. Pucanović, Faculty of Civil Engineering, University of Belgrade, Bulevar kralja Aleksandra 73, 11000 Belgrade, Serbia, e-mail:

PDF available at: